U.S. doctors online nowAsk doctors free
United Kingdom
A 34-year-old male asked:

i had a steroid injection in my knee 2 weeks ago and it's more painful now than it was before. was to treat patella tendonitis. should it be?

2 doctor answers3 doctors weighed in
Dr. William Newton
Pain Management 19 years experience
Right diagnosis?: You should go back to the one who injected you. Sometimes a post injection flare can happen but should have resolved by now. Need to be sure there is no infection. This increased pain could also just be a worsening of your condition. Get checked out.
Dr. Frank Holmes
Sports Medicine 23 years experience
Further evaluation: I rarely ever recommend a steroid injection for a patellar tendon problem. The steroid can weaken the tendon and make it more prone to rupture. Also, steroid injections only work if there is associated inflammation. If inflammation is not present, then these injections may have more risk than benefit. I would consider obtaining a 2nd opinion.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jan 21, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.